Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comment
    1
  • views
    471

My Skin After 8 Months of Adaplene/Differin

So, it's been about 7-8 months from my last blog post so I decided to talk a little a bit how my skin is doing in the long run with differin. Around mid-June, my acne got worse again-until it's almost like it was when I was at the very beginning of my treatment. Most of this acne is also closed comedones and whiteheads. My cheeks and around by eyebrows have been really pink and they feel itchy/dry. I'm not sure why I'm having this flare up. Up until June, my skin had been doing pretty good and was mostly clear with just a few breakouts every few weeks (which were manageable). But now my skin is just not in the mood to cooperate :/

One reason for this could possibly be due to the differin cream expiring but my bottle doesn't have an expiration date on it so I don't know for sure. Another reason is because of the weather and where I live it's about 90-100 degrees Fahrenheit and I've left my differin bottle in a hot car during a couple of summer roadtrips. So this could've affected the effectiveness of the cream?... idk but I'm trying to order a new bottle of differin to see if that will help.

I've also been having acne in other parts of my face. The area above my eyebrows have become a little bumpy (which isn't really noticeable but the texture is rough) and I have a few pimples on my chin and close to my jawline. Both of these areas are places I rarely get acne and as a result, I have never applied differin there. So for these parts of my face, I know the problem is unrelated to differin but I just wish I knew the exact cause of it. Like is it from stress, hormones, diet (I have been eating a lot of sugar), the heat? ugh, it's frustrating. 

Also, my skin has been really oily. Like it's always been pretty oily, but now it's really bothering me and I have a theory for this acne and oily skin (this all connects to differin, so stick with me lol, I know this is super long). I used to St. Ives Apricot face scrub as a daily cleanser for a couple years (I stopped a while ago) and some of you might have heard about this product being extremely damaging for your skin and it became know for causing micro tears in your skin (don't quote me on this). I think using that product was the root cause of my acne and it damaged my skin, weakened it's moisture barrier, made it sensitive, ect. So when I started my differin treatment, I think it further irritated my skin on top of all that and made my skin all dehydrated, sensitive, and so on. This, I assume, made my skin more red and caused it to try to overproduce the oil to make up for the dehydration, which then leads to all the acne I have. On top of that, I now use Cerave's Renewing Salicylic Acid Cleanser twice a day and its exfoliating and salicylic acid qualities are probably too harsh for my skin in combination with the differin. So, my plan is to start incorporating Paula's Choice Resist Perfectly Balanced Foaming Cleanser, PC's Redness Relief Toner for Normal to Dry Skin, PC's Redness Relief Moisturizer for Normal to Dry skin, and PC's Moisture Renewal Oil Booster slowly into my skincare routine and replacing some of my current skincare products. I will still keep using differin and the Cerave SA cleanser (but only once a day) and see how it goes. If a new bottle of differin in combo with the new products still doesn't have an effect, I'll stop using the differin as a last resort. Also, sorry for the long post!



1 Comment


Recommended Comments

Jasie

You probably now have fungal acne, rather than ordinary acne which is why it won't clear. Treatments for ordinary acne can cause fungal acne, and they make fungal acne worse and worse.

Fungal acne is caused by taking/applying antibiotics and some other meds, possibly including accutane/differin. Fungus moves, so it will travel to places on one's skin where the original cause  was not applied.

I suggest you do the following -

1. Buy clotrimazole topical antifungal cream (often sold as Canesten - no prescription needed) and apply it to the areas with "acne" 2-3 times a day.

2. Wash your hair in an antidandruff shampoo.

3. Do NOT apply any moisturisers or organic oils to the areas with the "acne". Keep your skin very dry. Wipe off sweat. Fungus loves moisture. And one type of fungus that causes acne FEEDS on organic oils.

4. Do NOT exfoliate your skin - I think you know that.

Topical antifungal creams are totally safe.

Do you have dandruff or a white tongue ? Have you taken antibiotics ? If so, which ones ? Have you taken other meds. 

PS. You are right about about St Ives Apricot Srcub - it is dreadful - it breaks down the sin barrier and allows bacteria and fungus to enter the skin.

I am happy to hear back from you.

 

Share this comment


Link to comment

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×